MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC (MEXICO) OG TDL CMPLX FILL COIL 4X12; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC (MEXICO) OG TDL CMPLX FILL COIL 4X12; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CF0412
Medical Device Problem Codes Difficult To Position (1467); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A review of the manufacturing documentation associated with lot 17468435 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Concomitant med products: guiding catheter (4fr sniper high flow ¿ terumo clinical supply), microcatheter (155cm carnelian marvel, tokai medical products), orbit galaxy tdl complex fill 4 x 12 coils (640cf0412 x 5), and orbit galaxy complex fill coil (640cf0308).The initial reporter name, phone and email are not available.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the post-endovascular aneurysm repair (evar) procedure of a type 2 endoleak at the lumbar artery, after five (5) orbit galaxy tdl complex fill coils 4 x 12 (640cf0412) were successfully placed, the 6th coil, another orbit galaxy tdl complex fill 4 x 12 coil (640cf0412 / 17468435) was used; the coil was in and out of the microcatheter (155cm carnelian marvel, tokai medical products), the coil was torn at the middle.The coil portion still attached to the delivery wire was removed.The portion of the coil that remained in the body was placed in the target lesion as is.Another orbit galaxy complex fill coil (640cf0308) was placed and the procedure was successfully completed without further issue or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The healthcare professional reported that during the post-endovascular aneurysm repair (evar) procedure of a type 2 endoleak at the lumbar artery on (b)(6) 2018 (originally, the event date was reported as (b)(6) 2018.This is related to the time zone of the initial reporter), after five (5) orbit galaxy tdl complex fill coils 4 x 12 (640cf0412) were successfully placed, the 6th coil, another orbit galaxy tdl complex fill 4 x 12 coil (640cf0412 / 17468435) was used; the coil was in and out of the microcatheter (155cm carnelian marvel, tokai medical products), the coil was torn at the middle.The coil portion still attached to the delivery wire was removed.It was confirmed that the delivery system was removed with part of the coil still attached.The portion of the coil that remained in the body was placed in the target lesion as is.Another orbit galaxy complex fill coil (640cf0308) was placed and the procedure was successfully completed without further issue or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.The device was not available to be returned for analysis.A review of the manufacturing documentation associated with lot 17468435 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The reported issues of coil positioning difficulty and coil separated in patient could not be confirmed without the device return for analysis.The root cause of the event could not be determined; however, procedural / handling factors may have contributed to the event.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FILL COIL 4X12
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC (MEXICO)
circuito interior norte #1820
juarez chihuahua
MX 
MDR Report Key7383911
Report Number3008264254-2018-00517
Device Sequence Number1426595
Product Code KRD
UDI-Device Identifier10886704030270
UDI-Public(01)10886704030270(11)160413(17)180331(10)17468435
Combination Product (Y/N)N
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Model Number640CF0412
Device Catalogue Number640CF0412
Device Lot Number17468435
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/15/2018
Supplement Date Received by Manufacturer04/15/2018
Initial Report FDA Received Date03/29/2018
Supplement Report FDA Received Date04/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1